Citation: Mr. Mann. "Are You on Drugs?: An Experience with Dimenhydrinate (exp20795)". Erowid.org. Mar 30, 2007. erowid.org/exp/20795
After reading up on the hallucinogenic effects of Dimenhydrinate, I decided to try taking some Gravol® one Monday early in January.
After picking up a pack of 30 Adult 50mg Gravol, and grabbing the 9 Children's 15mg in my house, I went to school with a Mickey of Chivas Regal, and popped 10 of the Adult 50mg's 10x50mg) and all of the Children's 15mg's (9x15mg), and chased each handful with the Scotch.
By the time 1st period was done, I wasn't feeling anything except for this familiar feeling that I get sometimes before my Acid trip hits, so I returned to the bathroom and downed another sheet of 10 of the Adult's. I now had 10 Adult's left. I went to 2nd period, felt nothing, and at break (before 3rd period) I took 2 more off the last sheet of Adult's.
By the time 3rd period was done, it was lunch, and I wasn't feeling much (or so I thought). I walked around the school, talking to people and making my usual rounds, and for some reason my mom stopped by the school. I know that I was still somewhat unneffected by 12:00 p.m, 3 hours after popping my first gravol, 1 hour since popping my last, becuase my mom talked to me and I talked to her and everything was fine.
By the time I arrived at 4th period, (Gym Class) I was beginning to feel a bit strange. I now believe that in fact, I was more 'tripped out' than I realized at the time. I smoke Marijuana at school everyday during school, and do other drugs during school everyday, including Acid and Mushrooms, so I expected that I would be able to be in control of myself. As I later came to learn, the nature of Dimenhydrinate in high overdoses is much different than that of most other drugs, in that, I didn't realize how hard I was tripping until after.
In Gym we were doing a unit on Dance, and my teacher, who doesn’t like me to begin with, began noticing that both of my pupils were extremely enlarged, and the colored part of my dark, brown eyes was extremely large and un-centered, which I imagine at the time looked very bizarre. He told me to sit down and said something like 'are you with us?', 'are you on drugs', 'I'm calling the office' and things like that. Usually this would have disturbed and worried me, not matter what drugs I was on, but instead I really didn't seem to care, in fact, it was as if I cared about nothing, in that I had no idea what I was thinking about. I can relate to other experiences of this drug when I say that the words coming out of my mouth were totally unthought of, and I would have to stop speaking almost before the thoughts came out of my mouth because I couldn't formulate thoughts. Anything I said came out as a kind of blabber and mumbling, and I was completely incoherent and really didn't make any sense.
I proceeded to 5th period, where my teacher, who was normally considerably nicer than my Gym teacher, soon was asking the same kinds of questions as he had, and seemed genuinely worried at the fact that when I spoke, I would have to stop and rethink what I was going to say almost immediately, seeing as how I am usually a very eloquent and intellectual kind of speaker. Soon, the school guidance counselor arrived, a tall imposing man who I have now come to dislike quite a bit and have a great fear of, came to my class, got me, and took me down to his office, where he sat down and just asked me how I was.
He didn't even mention that both of my afternoon teachers had reported my abnormal behavior, or that he was concerned about how abnormally I was speaking, he just sat and listened to me. I began trying to defend myself even before he had spoke, but all that came out were what I guess were my mind's idea of a way to 'change the subject'. I began telling him about my Golden Labrador, about my 2 year-old brother, and a number of other irrelevant things, which I had no idea I was even saying. It was as if these words came out totally without thinking, and whatever thinking I did have was very strained and unintelligible, a very unique experience.
I walked home, and when I got home, my mom was waiting for me, a clinical psychologist who is always very worried about her son's well being and education. She had received phone calls from all my teachers, and no matter how hard I tried to defend myself or try to deter from the conversation, she discovered that my eyes were extremely enlarged and off-scale and generally messed up, and I asked her questions like 'Where's Mike?' (My brother Mike, who I knew was at my Grandma's that day), and 'It sure is bright out for 5:00 a.m.' (When it was in fact 5:00 p.m. and beginning to turn dark outside). I said these all in a very calm, matter of fact way, and I think that is about all I had control over. She threatened to take me to the hospital, called my father, and made a big deal about it, but by about 6:00 p.m. I felt myself beginning to regain a bit of control over myself again.
My experience with other mind-altering substances helped me to gain some control over myself, and somehow convinced my mom that I was not on any drugs, which I swore to her 'on her parent's graves', which was at the time my only choice to get her to believe me, which I regret now as a very dishonorable and shameful thing to have done. I continued to have some fairly intense visual and dimensional hallucinations, which I will include shortly. I went to my soccer game that night, and at that point I was not tripping anymore, but several of the players on my team pointed out that 'my eyes were really glazed over and messed up'. I went home, had a hard time getting to sleep (which often happens to me with my Acid trips).
I awoke the next morning, a Tuesday, and came to understand and realize the severity of my trip, and exactly how badly it had affected my relationship with several of the faculty at school as well as with my parents. They still don't know what happened, and neither do my teachers, though several of my friends and acquaintances at school have told me that both my Principal and Vice-principal have been asking around the school to inquire exactly 'what was up' with me that one Monday.
Some of the visual hallucinations/altered perceptions I experienced while on the 16,635mg of Dimenhydrinate included: If I stared at anything white for a long time, I began to see 'shapes' start to mold and form and change and make patterns on it's surface, which almost always 'swirled around' and then broke apart everywhere. I also saw quite a few different shapes and patterns form on the surfaces of my surroundings, though it is hard to recount their exact nature. I also had a great sense of loss of balance and control over my body, and I was unable to steady my hand. My feet and hands shook quite distinctly as one's with arthritis might, and I was unable to balance myself on stairs (which frightened me considerably at my school). I had virtually no sense of time and space, in that, I really had no idea of what was going on around me. I lost the human powers of foresight, judgement, extrapolation, and intuition, which wasn't really as bad as it might sound. But the most intense part of my whole trip in my opinion was the effect it had on my mind, in that I had no control over my thoughts, or my actions as directed by my thoughts, and I really didn't recognize what I was saying or doing in any general sense of the term.
In conclusion, I must say that I found the effects of my overdose on Dimenhydrinate very exciting and pleasurable, and I plan to do it again as soon as possible. I am still paying for my choice to do it at school and around my parents, and it is unfortunate that I didn’t have an experience like this to read about beforehand and realize that doing it in a pubic place was a big mistake. Dimenhydrinate had absolutely no bad side-effects for me, and I think that the amount I took was good for a trip without any harsh side effects. I loved the effects of it and plan to do it again as soon as possible, in a safe place with a trip-friendly day ahead of me.
COPYRIGHTS: All reports are copyright Erowid.
Experience Reports are the writings and opinions of the individual authors who submit them.
Some of the activities described are dangerous and/or illegal and none are recommended by Erowid Center.